Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 29, 2022, 4:07 PM CDT for Armstrong County, Randall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2022, 4:07 PM CDT (21:07 UTC)
- Expired
- Aug 29, 2022, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Armstrong County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:00 PM CDT | FLOOD | 2 Nnw Palo Duro Canyon, TX | STANDING WATER SEEN ON BROADCAST MEDIA WEBCAM COVERING THEATER PARKING LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WGUS54 KAMA 292107
FFWAMA
TXC011-381-300015-
/O.NEW.KAMA.FF.W.0004.220829T2107Z-220830T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
407 PM CDT Mon Aug 29 2022
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northwestern Armstrong County in the panhandle of Texas...
Northeastern Randall County in the panhandle of Texas...
* Until 715 PM CDT.
* At 407 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Amarillo, Palo Duro Canyon and Washburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3518 10179 3518 10154 3487 10160 3487 10172
FLASH FLOOD...RADAR INDICATED
$$
LFMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:00 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 29, 2:00 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 200 PM CDT Mon Aug 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM ... (This evening through Tuesday night) Issued at 200 PM CDT Mon Aug 29 2022 An upper level short wave trough was slowly moving south through eastern New Mexico. A surface trough was found from LBL to GUY to DHT and a cold front was pushing south across southeast Colorado and southwest Kansas. A cluster of thunderstorms has developed on the eastern side of the short wave right near the New Mexico state line. Thunderstorms are expected to develop and expand across the western and central Texas Panhandle this afternoon. Other more isolated storms may form across the central or eastern Oklahoma Panhandle ahead of the surface trough. Other storms may form in the southeast Texas Panhandle where other outflow boundaries exist. The main threats with thunderstorms through tonight will be heavy rain which may lead to localized flooding and strong gusty winds. More thunderstorms will be possible mainly for the southern Texas Panhandle towards sunrise along the cold front. On Tuesday, thunderstorms will be possible, mainly for the southern Texas Panhandle where the better moisture and instability will exist. Storms should slowly end from north to south late Tuesday night. && .LONG TERM ... (Wednesday through next Sunday) Issued at 200 PM CDT Mon Aug 29 2022 A mostly quiet long term period is expected for the Texas and Oklahoma Panhandles. Temperatures over the next week will be near normal, with highs in the mid to upper 80s and low 90s. A few low-end chances for precipitation are possible on Wednesday and Friday. High pressure centered over the Desert Southwest will continue to bring north to northwest flow across the Southern High Plains during the extended forecast. The 29/12z suite of model guidance continues to trend downwards with regards to possible precipitation on Wednesday across the CWA. There is still an outside chance a shower or storm forms across the southern zones or reaches for the northwest in the evening, but chances are decreasing. Thursday and a majority of the day on Friday will be quiet weather wise, with slightly increasing temperatures on both days. A subtle disturbance is forecast to trek across the forecast area on Friday evening into early morning Saturday. Given possible northerly to northeasterly flow aloft and a disparity between deterministic/ensemble guidance, have kept the low-end NBM PoPs for now. The flow aloft is not ideal for precipitation chances, but will keep the chances in for now. Upper level high continues to build across the western CONUS through the weekend with temperatures cooling off by a couple of degrees on Saturday and continuing into Sunday. Muscha && .AVIATION... (18Z TAFS) Issued at 1153 AM CDT Mon Aug 29 2022 Thunderstorms are expected to affect the DHT and AMA TAF sites this afternoon and evening. Thunderstorms should remain southwest of GUY. The storms may bring localized strong wind gusts. Winds are expected to switch around to the north behind a cold front overnight, but speeds are still expected to remain around 10 knots or less. Skies are expected to be VFR outside of thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 64 87 64 86 / 50 30 10 10 Beaver OK 66 92 63 93 / 20 10 0 0 Boise City OK 62 87 60 89 / 20 10 0 0 Borger TX 67 92 67 92 / 30 20 10 10 Boys Ranch TX 64 88 65 88 / 50 30 10 10 Canyon TX 63 86 63 86 / 60 40 10 10 Clarendon TX 67 87 67 88 / 60 40 20 10 Dalhart TX 60 88 60 88 / 30 20 10 10 Guymon OK 64 91 62 91 / 20 10 0 0 Hereford TX 63 87 63 86 / 70 40 20 20 Lipscomb TX 65 91 63 92 / 30 10 0 0 Pampa TX 65 89 64 89 / 30 20 10 10 Shamrock TX 67 91 66 91 / 40 30 10 10 Wellington TX 69 91 68 92 / 40 40 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...15 LONG TERM....05 AVIATION...15
Hazardous weather outlook, Aug 29, 1:44 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 144 PM CDT Mon Aug 29 2022 OKZ001>003-TXZ001>020-317-300845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 144 PM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible today across the Panhandles. The better chances will be to the south. Storms could be severe with wind and hail as the main threats. Localized heavy rainfall could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms possible again on Tuesday. Coverage will be very limited and isolated to the far south on Tuesday. Thunderstorms will be possible again Friday night across the western and central Panhandles. Thunderstorms are not expected to be severe at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 29, 3:33 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Amarillo TX
333 PM CDT Mon Aug 29 2022
OKZ002-TXZ001>003-006-292100-
Texas OK-Hartley TX-Sherman TX-Dallam TX-Hansford TX-
333 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of southern Texas,
northwestern Hansford, northern Sherman, eastern Dallam and north
central Hartley Counties through 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Guymon to 12 miles west of
Conlen. Movement was southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guymon, Dalhart, Stratford, Goodwell, Optima, Hardesty, Ware, Conlen
and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3658 10105 3597 10267 3631 10277 3650 10222
3650 10203 3656 10203 3678 10139
TIME...MOT...LOC 2033Z 319DEG 5KT 3665 10136 3625 10245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LFMLocal storm report, Aug 29, 3:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 7 SW AMARILLO 35.14N 101.91W
08/29/2022 U1.00 INCH RANDALL TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
APFLocal storm report, Aug 29, 3:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 7 SW AMARILLO 35.14N 101.91W
08/29/2022 E1.00 INCH RANDALL TX PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 7 SW
AMARILLO. REPORT FROM MPING: QUARTER (1.00
IN.).
&&
APFLocal storm report, Aug 29, 3:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 3 E GOODWELL 36.60N 101.58W
08/29/2022 E1.00 INCH TEXAS OK EMERGENCY MNGR
&&
TLHLocal storm report, Aug 29, 3:55 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 2 ENE GOODWELL 36.60N 101.60W
08/29/2022 M59 MPH TEXAS OK MESONET
&&
TLHSpecial weather statement, Aug 29, 3:59 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
359 PM CDT Mon Aug 29 2022
TXZ007-008-292130-
Hutchinson TX-Moore TX-
359 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of southwestern
Hutchinson and southeastern Moore Counties through 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Lake Meredith, or 16 miles northwest of Borger, moving
north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Borger, Fritch, Stinnett, Sanford and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3584 10174 3586 10138 3562 10130 3562 10186
TIME...MOT...LOC 2059Z 175DEG 11KT 3576 10166
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:20 PM CDT | Special Weather Statement | AMA | Carson | 55 min |
| Aug 28, 7:33 PM CDT | Areal Flood Advisory | AMA | Carson, Gray | 2 hr |
| Aug 29, 3:53 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Hutchinson, Moore, Potter | 5 hr |
| Aug 29, 5:48 AM CDT | Special Weather Statement | AMA | Carson | 27 min |
| Aug 29, 2:50 PM CDT | Special Weather Statement | AMA | Carson | 25 min |
| Aug 29, 2:59 PM CDT | Special Weather Statement | AMA | Potter | 31 min |
| Aug 29, 3:16 PM CDT | Special Weather Statement | AMA | Armstrong | 29 min |
| Aug 29, 3:21 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 54 min |
| Aug 29, 3:23 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 4 hr |
| Aug 29, 3:30 PM CDT | Special Weather Statement | AMA | Randall | 30 min |
| Aug 29, 3:33 PM CDT | Special Weather Statement | AMA | Dallam, Sherman | 27 min |
| Aug 29, 3:48 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 57 min |
| Aug 29, 3:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 64 min |
| Aug 29, 3:59 PM CDT | Special Weather Statement | AMA | Hutchinson | 31 min |
| Aug 29, 4:12 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 63 min |
| Aug 29, 4:57 PM CDT | Special Weather Statement | AMA | Hartley | 33 min |
| Aug 29, 5:06 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 54 min |
| Aug 29, 5:14 PM CDT | Special Weather Statement | AMA | Armstrong | 31 min |
| Aug 29, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 32 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.